North Carolina, 2016Flash Flood and Hail in North Carolina, July 19, 2016
July 19, 2016 · NWS RAH · 12 events in 7 counties and zones
A warm and moist air mass combined with a disturbances moving across the area in northwest flow with seasonal strong mid level flow allowed for a number of severe storms to develop and produce wind damage, large hail, and flash flooding across central North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist air mass combined with a disturbances moving across the area in northwest flow with seasonal strong mid level flow allowed for a number of severe storms to develop and produce wind damage, large hail, and flash flooding across central North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 19, 2:22 PM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 19, 2:22 PM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
322 PM EDT TUE JUL 19 2016
.SYNOPSIS...
A cold front will approach the area tonight and cross the
Carolinas by Wednesday. A strong upper level ridge over the
central US will expand east through the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Tuesday...
NC remains within a northwest flow regime today on the eastern
periphery of a strong mid/upper level ridge over the central US.
At the surface, a prefrontal trough (the front itself draped
across the Ohio Valley and lower Midwest) extends across southern
VA and central NC, while remnant outflow from last evening's MCS
is draped across southern Coastal Plain.
Given ample heating and abundant boundary layer moisture, along with
modest mid-level lapse rates around 6.5 C/km, convection is
finally tarting to trigger along the aforementioned remnant
outflow/convergence zone from Laurinburg to Goldsboro. SPC
mesoanalysis indicates 1500-2500 j/kg MLCAPE area wide, with
strong DCAPE in excess of 1000 j/kg over the Coastal Plain.
Additional convection will continue to fire along the higher
terrain and move southeast with the strengthening flow associated
with a speed/vort max moving through the Midwest and Ohio Valley.
Without a better focus this afternoon, expect convection to be of
the scattered/pulse nature, with the strongest storms still
capable of producing small hail and isolated damaging wind gusts.
As the upper wave and cold front approach this evening, there is
the potential for clustering of storms owing to strengthening mid-
level flow of 30-35kt, and the HRRR and various other recent CAM
runs show a cluster moving out of Virginia and into the northern
Piedmont/Coastal Plain after 7pm.
The cold front, which is still over northern VA and the Ohio
Valley, is forecast to push in from the north late tonight,
through there is little airmass change accompanying the northerly
flow. Some additional showers could pop up along the front as it
more than likely stalls over the Piedmont early Wednesday. Patchy
stratus also seems possible over the northern Coastal Plain,
though guidance isn't showing a strong signal for it. Lows 69-74.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 320 PM Tuesday...
The cold front is expected to settle over NC on Wednesday morning,
with slightly drier and more stable air north of the front and
moderate instability south of the front again by Wednesday
afternoon. Convection will be focused across the southern and
eastern CWA, and modest/broad cyclonic mid-level flow may support
a few clusters of strong storms. Morning stratus shouldn't have
any impact on afternoon highs, which will be in the upper 80s and
lower 90s based on a slight dip in 1000-850mb thicknesses to
around 1420m. Lows Wednesday night in the 68-72.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 210 PM Tuesday...
Thursday through Sunday: Central NC will be stuck between a strong
upper level ridge will centered over the Midwest and an upper level
trough along the east coast of the U.S. Thursday into Saturday.
Northwest flow aloft will dominate the region during that time, with
some weak mid-level disturbances may kick off some convection.
Otherwise, the forecast should remain mostly dry through the end of
the week. The high will dampen some but stretch more west-east for
the weekend. At the the surface, the piedmont trough will be a
persistent feature over the Carolinas, with a Bermuda high to the
east, southwest flow over NC, and ridging west of the mountains. The
more significant weather issue will be the temperatures, which will
increase from highs around 90 degrees and lows in the low 70s
Thursday, to highs in the upper 90s to near 100 degrees and lows in
the mid 70s by Sunday. Barring any significant forecast changes
between now and then, Sunday looks the most likely to reach heat
advisory criteria (heat index of 105 degrees), although Saturday
could also reach criteria.
Monday and Tuesday: There is a bit more uncertainty in the forecast
for early next week, thus will stick with near climatology. Best
chances for showers and storms in the aft/eve with a lull overnight.
Temperatures a bit above normal, highs in the low to mid 90s and
lows in the mid 70s.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 150 PM Tuesday...
Outside of thunderstorms, VFR conditions are expected for most of
the current TAF period. A cold front approaching from the northwest
will enhance thunderstorms coverage this evening, with a decent
chance of storms impacting eastern terminals like RDU, FAY and RWI.
Confidence in the next few hours is relatively low given the lack of
a focus for the storms, but later this evening the cold front should
help trigger several storms across the northern and eastern portions
of the Piedmont and Coastal Plain. Confidence is highest at RWI and
hires guidance suggests the best potential will be between 23Z and
03Z. Otherwise scattered showers and storms will be possible
through 06z, with a decreasing chance through the remainder of the
night as the cold front moves south through the area and a
northeasterly wind focuses the best chance of showers/storms across
southern and eastern NC on Wednesday.
Long Term: High pressure will dominate the remainder of the week,
leading to dry conditions and VFR.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...KCP
AVIATION...BS
Hazardous weather outlook, Jul 19, 2:30 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT TUE JUL 19 2016
NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT TUE JUL 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY
THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES...
WILL BE POSSIBLE THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 3:39 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT TUE JUL 19 2016
NCZ078-192130-
WAYNE NC-
439 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WAYNE
COUNTY UNTIL 530 PM EDT...
AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDSBORO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...WALNUT CREEK...SEVEN SPRINGS...BROGDEN...
MAR-MAC...CLIFFS OF THE NEUSE STATE PARK AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3532 7783 3518 7784 3515 7790 3517 7793
3517 7798 3519 7800 3519 7805 3520 7809
3537 7805 3536 7782
TIME...MOT...LOC 2039Z 280DEG 14KT 3528 7799
77Special weather statement, Jul 19, 4:48 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE JUL 19 2016
NCZ028-192230-
EDGECOMBE NC-
548 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EDGECOMBE COUNTY
UNTIL 630 PM EDT...
AT 548 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TARBORO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...PRINCEVILLE...CONETOE...SPEED...LEGGETT AND
KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3587 7735 3582 7735 3583 7739 3583 7741
3581 7742 3581 7745 3580 7745 3580 7747
3577 7751 3587 7782 3601 7777 3598 7739
3590 7734
TIME...MOT...LOC 2148Z 280DEG 14KT 3590 7767
77Special weather statement, Jul 19, 5:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT TUE JUL 19 2016
NCZ027-028-192315-
NASH NC-EDGECOMBE NC-
610 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL NASH
AND CENTRAL EDGECOMBE COUNTIES UNTIL 715 PM EDT...
AT 609 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DORTCHES...OR NEAR ROCKY MOUNT...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...DORTCHES...RED OAK...
PRINCEVILLE...LEGGETT...KINGSBORO AND BATTLEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3580 7750 3592 7795 3609 7792 3608 7763
3607 7753 3606 7754 3605 7753 3604 7753
3604 7747 3603 7745
TIME...MOT...LOC 2209Z 280DEG 13KT 3600 7786
77Special weather statement, Jul 19, 5:12 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT TUE JUL 19 2016
NCZ078-192300-
WAYNE NC-
612 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAYNE
COUNTY UNTIL 700 PM EDT...
AT 612 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...PIKEVILLE...MAR-MAC AND ELROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3534 7782 3528 7783 3527 7783 3534 7810
3550 7805 3549 7782 3543 7783 3540 7780
3538 7780
TIME...MOT...LOC 2212Z 280DEG 13KT 3541 7796
77Special weather statement, Jul 19, 5:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT TUE JUL 19 2016
NCZ027-043-192300-
NASH NC-WILSON NC-
614 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH
AND WILSON COUNTIES UNTIL 700 PM EDT...
AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILSON...OR 14 MILES SOUTH OF NASHVILLE...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...BAILEY...LUCAMA...STANTONSBURG...BLACK CREEK...
SARATOGA...SIMS...WILLBANKS AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3566 7769 3559 7779 3568 7816 3572 7817
3587 7812 3585 7779 3583 7775 3574 7772
3570 7768
TIME...MOT...LOC 2213Z 280DEG 13KT 3576 7800
77Special weather statement, Jul 19, 5:27 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT TUE JUL 19 2016
NCZ011-028-192300-
HALIFAX NC-EDGECOMBE NC-
627 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES UNTIL 700 PM EDT...
AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF TARBORO...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...HOBGOOD AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3584 7735 3589 7756 3607 7752 3606 7734
3600 7741 3590 7734
TIME...MOT...LOC 2226Z 280DEG 13KT 3597 7745
77Event by event
10 thunderstorm wind, 1 flash flood, 1 hail. Local standard time, as filed.
Flash Flood, Edgecombe
- When
- July 19, 5:55 PM EST to 7:55 PM EST
- Where
- Edgecombe County, 2.88 mi E of Rocky Mt to 2.51 mi SSW of Kingsboro
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 35.930, -77.729
Flooding across the western portion of the county resulted in several roads being closed, including Antioch Road, Noble's Mill Pond Road, and Meadowbrook Road.
Thunderstorm Wind, Halifax
- When
- July 19, 6:12 PM EST
- Where
- Halifax County, 1.38 mi S of Roanoke Rapids
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 36.450, -77.650
Several large Oak trees were reported down in the central part of Roanoke Rapids, North Carolina.
Thunderstorm Wind, Forsyth
- When
- July 19, 7:20 PM EST
- Where
- Forsyth County, 2.81 mi W of Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.100, -80.470
One tree was reported down on Shallowford Road at United States Highway 421.
Thunderstorm Wind, Forsyth
- When
- July 19, 7:20 PM EST
- Where
- Forsyth County, 3.84 mi W of Lewisville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.100, -80.489
One tree was reported down on Scott Road.
Thunderstorm Wind, Vance
- When
- July 19, 8:12 PM EST
- Where
- Vance County, 2.07 mi N of Watkins
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.310, -78.500
Several trees were reported down, some on power lines.
Thunderstorm Wind, Hoke
- When
- July 19, 8:50 PM EST
- Where
- Hoke County, 0.57 mi E of Raeford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.980, -79.210
One tree was reported down near Raeford, North Carolina.
Thunderstorm Wind, Hoke
- When
- July 19, 8:55 PM EST
- Where
- Hoke County, 2.36 mi SSW of Raeford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 34.950, -79.240
One tree was reported down on power lines near Old Maxton Road.
Hail, Franklin
- When
- July 19, 9:00 PM EST
- Where
- Franklin County, 0.56 mi E of Youngsville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.030, -78.470
Thunderstorm Wind, Franklin
- When
- July 19, 9:01 PM EST
- Where
- Franklin County, 1.68 mi E of Youngsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 36.030, -78.450
A tree and power lines were reported down on a residence near Cedar Creek Road.
Thunderstorm Wind, Wake
- When
- July 19, 9:35 PM EST
- Where
- Wake County, 2.07 mi N of Knightdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.810, -78.480
One tree was reported down near Forestville Road Elementary School.
Thunderstorm Wind, Wake
- When
- July 19, 9:40 PM EST
- Where
- Wake County, 2.16 mi NNE of Knightdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 35.811, -78.472
Several trees were reported down on Old Knight Road.
Thunderstorm Wind, Hoke
- When
- July 19, 11:05 PM EST
- Where
- Hoke County, Raeford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 34.980, -79.220
Several trees were reported down on county roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 19 to 20, 201611 injured · $3.0 million · 1 event
- Tornado and Flash Flooding in Iowa, July 19, 2016$575,000 · EF0 · 111 events
- Hail and Lightning Strike in Colorado, July 19, 20161 death · 1 injured · 0.88 in hail · 3 events
- Damaging Wind and Lightning Strikes in Alabama, July 19, 20161 death · $11,000 · 3 events
- Hail and Damaging Winds in Virginia, July 19, 2016$76,000 · 2 in hail · 39 events
- Tornadoes and Hail in North Dakota, July 19, 2016EF1 · 28 events
- Tornadoes and Hail in Minnesota, July 19, 2016EF1 · 24 events
- Hail and Damaging Winds in Tennessee, July 19, 2016$51,000 · 56 kt wind · 13 events
- Hail and Damaging Winds in North Carolina, July 19, 2016$23,000 · 1 in hail · 16 events
- Damaging Winds in Georgia, July 19 to 21, 2016$16,000 · 50 kt wind · 22 events
- Damaging Winds in Illinois, July 19, 2016$32,000 · 52 kt wind · 2 events
- Excessive Heat in South Dakota, July 19 to 22, 201626 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647744, 647739, 647740, 647741, 647735, 647737, 647736, 647733, 647734, 647738, 647743, 647742.